Alert archive / Maine / Special Weather Statements in 2021

Special Weather Statement, NWS Caribou, ME

June 15, 2021Aroostook County, Maine

NWS Caribou, ME issued this special weather statement at Jun 15, 2021, 5:48 PM EDT for Aroostook County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 5:48 PM EDT (21:48 UTC)
Expired
Jun 15, 2021, 6:30 PM EDT
In force
42 min
Issued by
NWS Caribou, ME

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 139 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS81 KCAR 152148
SPSCAR

Special Weather Statement
National Weather Service Caribou ME
548 PM EDT Tue Jun 15 2021

MEZ001-002-152230-
Northeast Aroostook-Northwest Aroostook-
548 PM EDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AROOSTOOK
COUNTY...

At 548 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Cross Lake to near
Eagle Lake. Movement was east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Frenchville, New Canada,
Lille, Madawaska Lake, Cross Lake, Wallagrass, Grand Isle, Stockholm,
Winterville, Hamlin, Westmanland, Sinclair, Daigle, Guerette, Soldier
Pond and Saint Agatha.

This includes the following highways...
 US Highway 1 between Van Buren and Fort Kent.
 State Highway 11 Winterville and near Fort Kent.

Heavy downpours may cause ponding of water on roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
      4720 6795 4717 6794 4714 6791 4705 6804
      4695 6859 4711 6858 4723 6867 4724 6861
      4729 6858 4730 6847 4728 6846 4729 6838
      4734 6838 4736 6836
TIME...MOT...LOC 2148Z 250DEG 23KT 4728 6850 4711 6840 4697 6852 

$$

Sinko

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:42 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 15, 3:42 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
342 PM EDT Tue Jun 15 2021

.SYNOPSIS...
Low pressure tracking north of the area tonight will bring a
cold front across the region overnight. After an upper level
trough slowly moves across northern Maine Wednesday and
Thursday, high pressure will build in for Friday. Low pressure
from the Great Lakes will approach Saturday and track across
the region Sunday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Latest radar ref imagery shows two broken ln of cnvctn, with the
first ovr NW ME ahead of a weakening cold front and a second
ahead of a stronger secondary cold front ovr Ern QB just W of
the St Lawrence rvr vly. Max MUCAPEs of 500-1000j/kg ahead of
the first cnvctv ln will cont to provide enough instabilty for
isold to sct thunder with relatively low tops msly facilitating
heavy downpours rather than strong winds or hail, with stronger
winds alf closer to the 6km agl, but higher stm tops could
result in one or two stms capable of these elements. Otherwise,
tstm potential will wind down by late eve with the loss of
SBCAPE followed by the back edge of shwrs exiting E across the
NB border late tngt following the passage of the secondary cold
front. Moist sfc-blyr conditions from recent rnfl could result
in patchy fog later tngt spcly E Cntrl and Downeast areas before
blyr winds increase from the NW behind the secondary cold front
by daybreak

Otherwise, skies will begin ptly to msly sunny, with some
increase in cldnss across the N as an upper lvl trof axis
associated with an upper low just N of our FA apchs durg the
aftn hrs with isold to sct lgt rn shwrs, with max SBCAPE xpctd
to be less then 200J/Kg durg the mid to late aftn hrs. Low lvl
cold advcn with a brisk NW breeze will keep hi temps Fri below
seasonal norms.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The stationary low pressure system to the north of the state
will continue to spin through Wednesday night. Moisture
associated with the system will wrap around the occlusion,
allowing for continues rain showers in the north through
Thursday. Expect another night of temps slightly below normal
and the possibility of patchy fog for the coast and lower
terrain. By Thursday, the stationary low starts to move N
towards the waters, taking the rest of the rain with it. Though
clouds are expected to remain in the north for the day, keeping
temperatures in the mid 60s. The south should expect mostly
sunny skies with drier air and temps in the 70s.

The upper level ridge begins to build into the region on
Thursday evening and into the night. Clearing skies and light
winds will allow for cooler temps and patchy fog to form again
in the coastal areas and low terrain. The ridge will begin to
break down on Friday afternoon with the approach of the next low
pressure system. SW winds should increase, allowing temps to
climb into the 80s. Expect the return of clouds and rain showers
by late afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The next low pressure system will approach the region Friday
night, increasing the likelihood of rain showers for the entire
region. Expect near normal min temps for the night.

By Saturday, the low pressure system will make its way east
towards the state, continuing with rain showers. Much like the
previous forecast discussion, the weekend forecast is dependent
on the potential tropical cyclone development in the Gulf of
Mexico. There is the potential for moisture to be entrained from
this tropical system and this will determine how much QPF will
fall across the area over the weekend, along with the
possibility of any heavy rainfall. Nevertheless, the frontal
boundary should make its way into the state Saturday with the
possibility of thunderstorms ahead of the front. Then make its
way through the state by Saturday night and into Sunday. The
next system should make its way from the west Monday night,
however, the model lose agreement during this time, so
confidence is low on timing.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: Tngt...Mainly MVFR clgs and attms vsbys with shwrs
and isold to sct tstms mainly this eve for our TAF sites. Brief
IFR conditions possible in heavy downpours til late eve.
Otherwise, clgs will improve VFR late tngt at most TAF sites
with intermittent patchy IFR clgs/vsbys possibly lingering into
the late ngt spcly KHUL swrd. Lgt winds, xcpt near tstms.

Wed...VFR all TAF sites, xcpt possible intermittent MVFR clgs at
KFVE durg morn. Lgt aftn shwrs possible across Nrn TAF sites.
Lgt to Mdt NW winds.

SHORT TERM: Wed night-Thu...Mainly VFR. MVFR possible over
northern terminals each afternoon in showers. WNW 5-15kts.

Thu night-Fri...VFR. SW 5-10kts.

Fri night-Sat...MVFR and localized IFR in showers and
thunderstorms. S 5-10kts gusting to 15kts Sat afternoon.

Sat night-Sun...Mainly VFR, possible MVFR with showers. S winds
becoming W winds 5-10 kts Sun afternoon.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below SCA criteria through
Wed. Patchy to areas of fog are expected through tngt with
intermittent showers and patchy drizzle. Kept close to blended
model guidance for fcst wv hts. The primary wave group will
continue to be a south to southeast swell with a period between
7 to 10 sec.

SHORT TERM: Seas and winds below SCA levels through the end of
the week. Seas and winds will be at marginal levels Sat morning.
Visibility restrictions in patchy fog Wed morning.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN
Short Term...LaFlash
Long Term...LaFlash
Aviation...VJN/LaFlash
Marine...VJN/LaFlash
Hazardous weather outlook, Jun 15, 3:17 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
317 AM EDT Tue Jun 15 2021

MEZ001>006-010-011-015>017-029>032-160730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
317 AM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

Showers will continue today with scattered thunderstorms developing
this afternoon into the evening. Thunderstorms will be slow moving
and capable of producing heavy rainfall. Localized flooding is
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-160730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
317 AM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 15, 3:07 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Caribou ME
307 PM EDT Tue Jun 15 2021

MEZ001-151930-
Northwest Aroostook-
307 PM EDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL AROOSTOOK
COUNTY...

At 307 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles east of Saint Pamphile to near
Clayton Lake. Movement was northeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

These storms will remain over mainly rural areas of west central
Aroostook County.

Heavy downpours may cause ponding of water on roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4699 6930 4670 6929 4664 6955 4689 6953
TIME...MOT...LOC 1907Z 245DEG 12KT 4686 6947 4668 6950

Sinko
Special weather statement, Jun 15, 3:43 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Caribou ME
343 PM EDT Tue Jun 15 2021

MEZ001-152015-
Northwest Aroostook-
343 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AROOSTOOK COUNTY...

At 342 PM EDT, a strong thunderstorm was located near Nine-mile
Bridge, or 8 miles south of Saint Pamphile, moving northeast at 20
mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Saint Pamphile and Nine-mile Bridge.

Heavy downpours may cause ponding of water on roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4681 6989 4697 6972 4685 6945 4667 6969
      4678 6991
TIME...MOT...LOC 1942Z 215DEG 18KT 4679 6974

Sinko
Special weather statement, Jun 15, 4:06 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Caribou ME
406 PM EDT Tue Jun 15 2021

MEZ001-152045-
Northwest Aroostook-
406 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AROOSTOOK COUNTY...

At 405 PM EDT, a strong thunderstorm was located near Saint Pamphile,
moving northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Saint Pamphile.

Heavy downpours may cause ponding of water on roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4698 6930 4676 6965 4687 6983 4711 6958
TIME...MOT...LOC 2005Z 222DEG 21KT 4688 6968

Sinko
Special weather statement, Jun 15, 4:57 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Caribou ME
457 PM EDT Tue Jun 15 2021

MEZ001-152130-
Northwest Aroostook-
457 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...

At 456 PM EDT, a strong thunderstorm was located 7 miles east of
Allagash, moving northeast at 25 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fort Kent, Eagle Lake, Deboullie Mountain, New Canada, Allagash
Township, Wallagrass, Winterville, Saint Francis and Saint John.

This includes State Highway 11 between Eagle Lake and Wallagrass.

Heavy downpours may cause ponding of water on roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4708 6848 4692 6887 4712 6904 4718 6891
      4718 6888 4722 6881 4722 6876 4724 6871
TIME...MOT...LOC 2056Z 234DEG 21KT 4709 6888

Sinko
Special weather statement, Jun 15, 5:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Caribou ME
525 PM EDT Tue Jun 15 2021

MEZ001-002-152200-
Northeast Aroostook-Northwest Aroostook-
525 PM EDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...

At 525 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Eagle Lake to 7
miles northeast of Fish River Lake. Movement was northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Kent, Madawaska, Eagle Lake, Frenchville, New Canada, Cross
Lake, Madawaska Lake, Wallagrass, Winterville, Westmanland, Sinclair,
Daigle, Guerette, Soldier Pond, Saint Agatha and Saint John.

This includes the following highways...
 US Highway 1 between Madawaska and Fort Kent.
 State Highway 11 between Winterville and Fort Kent.

Heavy downpours may cause ponding of water on roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4736 6831 4720 6822 4696 6831 4682 6886
      4706 6868 4722 6880 4724 6872 4724 6861
      4729 6858 4728 6854 4730 6851 4730 6847
      4728 6843 4729 6838 4735 6837 4736 6835
TIME...MOT...LOC 2125Z 246DEG 31KT 4720 6868 4709 6860 4692 6870

Sinko
Special weather statement, Jun 15, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
548 PM EDT Tue Jun 15 2021

MEZ001-002-152230-
Northeast Aroostook-Northwest Aroostook-
548 PM EDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AROOSTOOK
COUNTY...

At 548 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Cross Lake to near
Eagle Lake. Movement was east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Frenchville, New Canada,
Lille, Madawaska Lake, Cross Lake, Wallagrass, Grand Isle, Stockholm,
Winterville, Hamlin, Westmanland, Sinclair, Daigle, Guerette, Soldier
Pond and Saint Agatha.

This includes the following highways...
 US Highway 1 between Van Buren and Fort Kent.
 State Highway 11 Winterville and near Fort Kent.

Heavy downpours may cause ponding of water on roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
      4720 6795 4717 6794 4714 6791 4705 6804
      4695 6859 4711 6858 4723 6867 4724 6861
      4729 6858 4730 6847 4728 6846 4729 6838
      4734 6838 4736 6836
TIME...MOT...LOC 2148Z 250DEG 23KT 4728 6850 4711 6840 4697 6852

Sinko

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:33 PM EDTSpecial Weather StatementCAR27 min
Jun 15, 2:51 PM EDTSpecial Weather StatementCAR24 min
Jun 15, 3:07 PM EDTSpecial Weather StatementCAR23 min
Jun 15, 3:43 PM EDTSpecial Weather StatementCAR32 min
Jun 15, 4:06 PM EDTSpecial Weather StatementCAR39 min
Jun 15, 4:57 PM EDTSpecial Weather StatementCARAroostook33 min
Jun 15, 5:25 PM EDTSpecial Weather StatementCARAroostook35 min
Jun 15, 6:28 PM EDTSpecial Weather StatementCARAroostook47 min
Jun 15, 7:10 PM EDTSpecial Weather StatementCARAroostook35 min

Nearby

Special Weather Statements in Maine, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.